Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2005, 2:58 PM CDT for Hood County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2005, 2:58 PM CDT (19:58 UTC)
- Expired
- Apr 25, 2005, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:40 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 25, 1:40 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 140 PM CDT MON APR 25 2005 .DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. AT 18Z DRY LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION. SFC LOW BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF WICHITA FALLS BY 00Z. HIGH SHEAR AND STEEP LAPSE RATES ARE ALREADY IN PLACE ACROSS NORTH TEXAS. THE MODEL ARE BEGINNING TO SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER. SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE DAMAGING WINDS AND TORNADOES POSSIBLE. SO FAR THE ONLY NEGATIVE TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS... WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN. SO THERE IS SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE. GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS. RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE. WINDS WILL BECOME NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION. NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 72 50 78 / 50 10 0 0 WACO, TX 50 75 51 80 / 50 10 0 0 PARIS, TX 48 70 48 77 / 60 10 0 0 DENTON, TX 47 71 48 77 / 50 10 0 0 MCKINNEY, TX 48 71 49 77 / 50 10 0 0 DALLAS, TX 50 72 50 78 / 50 10 0 0 TERRELL, TX 49 72 50 78 / 60 10 0 0 CORSICANA, TX 52 72 51 79 / 60 10 0 0 TEMPLE, TX 53 76 52 81 / 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /59
Hazardous weather outlook, Apr 25, 1:55 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT MON APR 25 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 155 PM CDT MON APR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL... DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE 35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES ...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE REGION...ALONG WITH A FEW SURFACE BOUNDARIES. GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR TORNADOES WITH SEVERE STORMS THAT ARE ROTATING. .DAYS TWO THROUGH SEVEN... ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.
In the hours before
Special weather statement, Apr 25, 9:45 AM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 945 AM CDT MON APR 25 2005 TXZ103-104-118>120-251545- COLLIN-DALLAS-DENTON-ROCKWALL-TARRANT- 945 AM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM NEAR LAKE DALLAS...TO EAST FORT WORTH...TO NEAR BURLESON. MOVEMENT WAS EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...ONE-HALF INCH DIAMETER HAIL... AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THESE STORMS.
Special weather statement, Apr 25, 10:41 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1041 AM CDT MON APR 25 2005 TXZ103-104-118-119-251615- COLLIN-DALLAS-DENTON-TARRANT- 1041 AM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 35 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR KELLER...ALSO MOVING EAST AT 35 MPH. ADDITIONAL STORMS WILL CONTINUE TO DEVELOP ACROSS TARRANT...DALLAS..DENTON AND COLLIN COUNTIES THROUGH NOON. THE STRONGEST STORMS WILL PRODUCE ONE-HALF INCH HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.
Special weather statement, Apr 25, 2:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 235 PM CDT MON APR 25 2005 TXZ116-117-130-131-252030- ERATH-HOOD-PALO PINTO-PARKER- 235 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERAL STRONG AND RAPIDLY DEVELOPING THUNDERSTORMS...EXTENDING FROM 4 MILES NORTH OF MORGAN MILL...TO 5 MILES EAST OF MINERAL WELLS. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BLUFF DALE... GRANBURY...HUDSON OAKS...LIPAN...MINERAL WELLS...MORGAN MILL...WEATHERFORD...AND MINERAL WELLS STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS ACTIVITY...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR THIS AREA SHORTLY. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 25, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 62 min |
| Apr 25, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 57 min |
| Apr 25, 4:03 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Apr 25, 4:08 PM CDT | Tornado Warning | FWD | Tarrant | 37 min |
| Apr 25, 4:16 PM CDT | Tornado Warning | FWD | Johnson | 44 min |
| Apr 25, 4:26 PM CDT | Tornado Warning | FWD | Dallas, Ellis | 34 min |
| Apr 25, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 65 min |
| Apr 25, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 67 min |
| Apr 25, 4:56 PM CDT | Tornado Warning | FWD | Ellis | 49 min |
| Apr 25, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 30 min |
| Apr 25, 5:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Apr 25, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 65 min |
| Apr 25, 5:33 PM CDT | Tornado Warning | FWD | Navarro | 42 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 16 min |
| Apr 25, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 55 min |
| Apr 25, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Apr 25, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.